Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 1, 2006, 9:13 PM CDT for Fond du Lac County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 2, 2006, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 020214 FFWMKX WIC039-020515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 1215 AM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER FOND DU LAC COUNTY. UP TO 3 INCHES OF RAIN HAS FALLEN BETWEEN 8 PM AND 9 PM FROM NORTHWEST FOND DU LAC COUNTY TO THE CITY OF FOND DU LUC. * LOCATIONS IN THE WARNING INCLUDE FOND DU LUC...EDEN...WAUCOUSTA AND ROSENDALE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818 $$ GEHRING
2 follow-up statements
000 WGUS73 KMKX 020310 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1009 PM CDT SAT JUL 1 2006 WIC039-020515- FOND DU LAC WI- 1009 PM CDT SAT JUL 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR FOND DU LAC COUNTY... AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE UP TO 3 INCHES OF RAIN HAS FALLEN OVER THE LAST 2 HOURS FROM RIPON...TO FOND DU LAC...TO NEAR EDEN. A THUNDERSTORM OVER WESTERN FOND DU LAC COUNTY WILL MOVE EAST THROUGH THE COUNTY AND PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAIN THROUGH 1100 PM. THIS STORM WAS LOCATED NEAR BRANDON...OR ABOUT NEAR RIPON...MOVING EAST AT 30 MPH. ONLY MINOR FLOODING WAS REPORTED BUT ANOTHER INCH OF RAIN MAY STILL RESULT IN FLASH FLOODING. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSENDALE...OAKFIELD...NORTH FOND DU LAC AND FOND DU LAC. LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818 $$
000 WGUS73 KMKX 020338 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1038 PM CDT SAT JUL 1 2006 WIC039-020345- FOND DU LAC WI- 1038 PM CDT SAT JUL 1 2006 ...THE FLASH FLOOD WARNING FOR FOND DU LAC COUNTY IS CANCELLED... NO FURTHER REPORTS OF FLOODING HAVE BEEN RECEIVED. THE FOND DU LAC RIVER IS WELL WITHIN ITS BANKS. THEREFORE THE FLASH FLOOD WARNING FOR FOND DU LAC COUNTY HAS BEEN CANCELLED. LAT...LON 4387 8885 4367 8881 4361 8817 4376 8818 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:00 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 3:00 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT JUL 1 2006 .DISCUSSION...FORECAST EMPHASIS ON FIRST PERIOD THREAT OF CONVECTION WITH RETURNING CONVECTION SUNDAY THROUGH MONDAY. BREAKS IN MID LAYER CLOUDS ALLOWED BREEZY WINDS TO MIX DOWN TO THE SURFACE...CARRYING DRIER AIR TO THE SURFACE...KEEPING SFC DEWPTS SOMEWHAT IN CHECK. 18Z SOUNDING FROM KDVN HAS INCREDIBLE DRYING BELOW 700KPA WITH A CIN OF OVER 400 J. MODIFIED SOUNDING TO LATE AFTN/EVE DEWPTS REVEALS CIN DROPPING TO 200 J. BUFKIT RUC SOUNDING FOR KMSN THIS EVENING SHOWS ELEVATED CIN DROPPING TO LESS THAN 50 JOULES AS ENHANCED FORCING SHIFTS THRU AROUND 03Z. THINKING THAT GFS OVERDOING QPF ACRS SRN WI OVERNIGHT...AS UPSTREAM DEWPTS LESS THAN 10C. TAIL END OF LOW LEVEL JET LINGERING OVER SERN WI THRU 06Z WITH WEAKENING THETA-E RIDGE. HENCE ENUF FORCING ASSOCD WITH MESOSCALE CONVECTIVE VORTEX NOW IN SWRN MN AND LOWERING OF CAP TO GO WITH SCT OR LOW END LKLY WORDING IN MY SOUTH. WL WAIT TO MAKE DECISION AT LAST MINUTE. WITH FREEZING LEVELS REMAINING QUITE HIGH THINK MAIN SVR THREAT IF ANY WL BE STRONG WINDS. DOWNDRAFT CAPE EXCEEDING 1000 J EXPCD THIS EVENING WITH STEEP LAPSE RATES. BOTH GFS AND NAM-WRF IN AGREEMENT ON WEAKENING SFC BOUNDARY LINGERING ACRS SRN WI/NRN IL AREA ON SUN. FORCING WEAK AND EXPC DEWPTS MAINLY IN THE MID 60S STILL WL RESULT IN CAPE EXCEEDING 1000 J/KG IN MY SOUTHERN AREAS. HENCE WORTH KEEPING SML POPS GOING MAINLY SUN AFTN CLOSER TO THE LINGERING WEAK BOUNDARY. LOW LEVEL JET BEGINS TO INCREASE SUN NGT INTO EARLY MONDAY WITH SECONDARY SHORT WAVE ASSOCD WITH RIGHT ENTRANCE REGION MON EVE...HENCE NEED TO CONT CHC POPS SUN INTO MON. LATEST GFS SHOWING SLIGHTLY MORE INSTABILITY AND LOW LEVEL MOISTURE ON TUE BUT WL HOLD OFF ON INTRODUCING POPS AT THIS POINT AND WAIT FOR MORE CONSISTENCY. FOR EXTENDED PERIOD BEGINNING TUE NGT...STATUS QUO IN EFFECT AS MOST EXTENDED GUIDANCE HAS LONG WAVE TROFING ACRS GTLAKES FILLING AND SUCCUMBING TO LARGE SCALE RIDGING BY MIDDLE OF NEXT WEEK ACRS NRN CONUS. GFS ENSEMBLE MEMBERS AT BOTH 500 AND 700KPA IN GOOD AGREEMENT FOR FIRST FEW DAYS OF EXTENDED PERIOD WITH MORE VARIABILITY BUT GENERAL AGREEMENT ON PATTERN CHANGE TAKING PLACE DURING THE WEEK. HENCE LARGE SCALE RIDGING SETS UP ON TUE AND LINGERS THRU THE END OF THE WEEK. SOME CONCERN FOR INSTABILITY SHOWERS TUE AND WED BUT GFS SOUNDINGS SHOW AIR MASS TO BE QUITE DRY WITH NO CAPE. RIDGING SUPPRESSES BAROCLINIC ZONE SOUTHWARD SO DRY FOR EXTENDED PD AT THIS TIME...WITH PLENTY OF LOWER SKY GRID NUMBERS. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Jul 1, 9:06 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CDT SAT JUL 1 2006 WIZ046-047-051-052-056>060-062>072-020900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 906 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN ...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-665-020900- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 906 PM CDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT CDT FOR ALL OF THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR ILLINOIS. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS...IS EXPECTED TO WEAKEN THROUGH 11 PM CDT. LOCATIONS ALONG AND NORTH OF A SHEBOYGAN ...BEAVER DAM TO PORTAGE LINE...WILL HAVE THE BEST CHANCE TO SEE LARGE HAIL AND DAMAGING WINDS THROUGH 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. LARGE HAIL AND HIGH WINDS ARE POSSIBLE. REM
In the hours before
Local storm report, Jul 1, 7:36 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FUNNEL CLOUD BERLIN 43.97N 88.95W
07/01/2006 GREEN LAKE WI TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE NORTH SIDE OF BERLIN
&&
SCHAARLocal storm report, Jul 1, 7:56 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
756 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 1 N WISCONSIN DELLS 43.64N 89.78W
07/01/2006 E1.75 INCH SAUK WI TRAINED SPOTTER
&&
SCHAARLocal storm report, Jul 1, 7:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 N WISCONSIN DELLS 43.66N 89.78W
07/01/2006 E1.00 INCH JUNEAU WI TRAINED SPOTTER
AT HIGHWAY 12 AND 16 AT INTERSTATE 94.
&&
SCHAARLocal storm report, Jul 1, 8:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL LAKE DELTON 43.59N 89.78W
07/01/2006 E0.88 INCH SAUK WI LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
&&
SCHAARLocal storm report, Jul 1, 8:14 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 1 N ROSENDALE 43.82N 88.68W
07/01/2006 FOND DU LAC WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORT DAMAGE TO A BARN ON HIGHWAY 26
JUST NORTH OF ROSENDALE.
&&
SCHAARLocal storm report, Jul 1, 9:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL MARQUETTE 43.74N 89.14W
07/01/2006 E1.75 INCH GREEN LAKE WI TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.75 INCH HAIL IN THE CITY OF
MARQUETTE
&&
SCHAARThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 78 min |
| Jul 1, 7:16 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 74 min |
| Jul 1, 7:25 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 80 min |
| Jul 1, 7:34 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 71 min |
| Jul 1, 7:48 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 36 min |
| Jul 1, 8:10 PM CDT | Tornado Warning | MKX | Fond du Lac | 50 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 72 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 46 min |
| Jul 1, 8:33 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 50 min |
| Jul 1, 8:42 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 48 min |
| Jul 1, 8:53 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 52 min |
| Jul 1, 8:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 33 min |
| Jul 1, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 44 min |
| Jul 1, 9:30 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 45 min |
| Jul 1, 9:33 PM CDT | Special Marine Warning | MKX | 87 min | |
| Jul 1, 9:48 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 27 min |
| Jul 1, 9:53 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 25 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.